2/18/2009

Say what now?

Yesterday was the day on which I was officially knighted as an official member of the Crazy Person Realm - my repeat prescription was issued. Dr Action, the man who doesn't wait until you try to kill yourself to prescribe anti-depressants, sat me down to make sure this is what I wanted. I explained that I was getting on well with Citalopram/Celexa, other than the heavy painful periods that I have TWICE a month.

I've been telling myself that the wonky periods that just happened to start at exactly the same time I started Citalopram were due to the medication with the published side effects of painful and heavy periods. There was no mention of irregular cycles to include 30 periods a month or whatever, but with PCOS and my body being just generally odd in reaction to medications, it made sense to me.

Not so with Dr Action. No sooner did I mention the strange cycles and my PCOS, then he went deep into thought and said, "Chlamydia. Yes. Get tested for Chlamydia." Then he kind of smirked, whilst I tried to reign in my "bitch, you crazy" eyes. I go to an appointment expecting a 30 second handover of a prescription, and come out with my doctor thinking I have some kind of crotch rot.

I had grand plans of blogging about this and coming up with witty titles such as "Clap Your Hands" or "Clap Your Hands and Say Yeah (Chlamydia)!", but then Molly enlightened me to say that the clap is actually gonorrhea, not chlamydia. I should have known that the doyenne of the Southern STD Collective would split hairs. I kid of course, Molly only has crabs.

Now I must pee in a cup to prove that I am not all chlamydia'ed up, which is pointless. Dr Action wasn't even aware that Citalopram caused heavy and painful periods, and no doubt he wanted to roll his eyes at me as soon as I said, "Well, I googled the side effects..." but sometimes googling DOES help. I read about women like me, crazy of mind and irregular of cycle. Whatever. I'll do my part, if not just to prove a point.

Now, who wants to have sex with me?

9 comments:

Emily said...

Eeek thats quite a diagnosis to jump to! He has a dirty mind that one!

Rachel said...

Oh, Dr. Action. You so crazy!

I took Celexa for about two years and it didn't make my periods wonky but it DID kill my already-tiny sex drive. Killed it stone dead. In fact, had it not been for a half-bottle of vodka, the sexcapades that resulted in Jillian wouldn't have happened. So, yay? I dunno.

I'm medication-free at the moment, but still not much sex drive. I think the reason for that is "toddler."

Hugs to you! Don't kill anyone (unless that will make you feel better).

Beautiful Mess said...

I have THE perfect cure if your test does back positive..when your done doin the deed, jump off and yell NO TAG BACKS! And you're GOLDEN! worked for me many times ;o)

nutsinmay said...

Hey, say WHAT? No really, WHAT? PCOS and heavy frequent periods = chlamydia? On what planet does that make sense? And why isn't he doing something vaguely helpful, like prescribing iron supplements and extra days off work and, God, I don't know, checking the bloody side effects himself?

Also, if PCOS and screwed cycles avec mucho blood = chlamydia, I must go pee in a cup with some urgency myself.

Helen said...

I knew it. I KNEW IT. When Nuts and I saw you, we both thought "Dude. Pox-ridden, right there. POX."

Your doctor needs a swift kick in the ass.

But you missed a perfect way to mess with his mind - "Well, living where we do all those sailors are just so tempting. How can I say no?"

Hayley said...

You think that's bad?

I received a letter at the beginning of this week from the PCT advising me that as I was between the age of 17 and 24 I should get tested for chlamydia. I was somewhat put out, to put it mildly! To add insult to injury, the website they direct you to? www.whatsinyourpants.com.

H

PS - I've been taking Citalopram for years and went to see my dr today about wonky periods... Which coincidentally got heavy and yuck about the time I started taking Citalopram. I never even considered that as a cause, as they have been getting worse rather than better.

Not that it makes a great deal of odds, as I become a true crazy without the citalopram. Although I am gradually decreasing the dose. Maybe in twenty years I might not be taking it anymore...

rockmama said...

Ooo! Oo! Me! *waves hand in the air*

Yikes! I was on Citolopram too, but no such effects for me. I just got increased sweatiness (making sure that no one would want to have sex with me) and decreased libido. (making sure that I didn't give a shit if no one wanted to have sex with me.)

Hairy Farmer Family said...

Ummm... that's a mighty nice thing to say to a girl. Might it not have been more... well... polite of him to ask you if you had unprotected intercourse with a new partner recently, as opposed to immediately ordering crotch-rot tests?!

And, given that he's blatantly barking madly up the wrong hoo-ha, might it be time to change your General Practitioner practice? Also, now he knows that you google symptoms, he won't listen to a bloody word you say ever again, ever. Ever.

Bloody men.

The Best Revenge said...

Before you commit to long term usage, make sure you google "SSRI Discontinuation Syndrome." My dr. never told me about it and lucky me, I've been batshit insane since I went off Celexa five months ago, even with a long term tapering off. I don't care if Jesus himself came down and told me to go back on SSRIs, I would never, ever take another one again. The side effects from stopping were far, far worse than any problem I ever had before I started them. Of course, everyone is different, so I wish you luck but they were so not right for me.